MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895808250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.50mm x 8mm apex¿ balloon catheter was advanced for dilation.The balloon was initially inflated at 6 atmospheres.However, during the second inflation at 6 atmospheres for 10 seconds, the balloon ruptured.The procedure was completed with a non-bsc balloon catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of an apex balloon catheter.The balloon was loosely folded with blood in the inflation lumen and balloon.Microscopic examination revealed the balloon has a pinhole at the proximal balloon waist.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.50mm x 8mm apex balloon catheter was advanced for dilation.The balloon was initially inflated at 6 atmospheres.However, during the second inflation at 6 atmospheres for 10 seconds, the balloon ruptured.The procedure was completed with a non-bsc balloon catheter.No patient complications were reported.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6787356
Report Number2134265-2017-08015
Device Sequence Number16180593
Product Code LOX
UDI-Device Identifier08714729474777
UDI-Public(01)08714729474777(17)20180930(10)0019688959
Combination Product (Y/N)N
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberH7493895808250
Device Catalogue Number38958-0825
Device Lot Number0019688959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1